Alert archive / Alabama / Small Craft Advisories in 2009
Small Craft Advisory 45, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Nov 17, 2009, 2:43 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2009, 2:43 AM CST (08:43 UTC)
- Expired
- Nov 17, 2009, 9:33 AM CST
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
245 WHUS74 KMOB 170843 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 243 AM CST TUE NOV 17 2009 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON TODAY... .A STRONG COLD FRONT WILL MOVE ACROSS THE MARINE AREA THIS MORNING. IN THE WAKE OF THIS FRONT...STRONG NORTHWEST WINDS WILL INCREASE TO AROUND 20 KNOTS WITH HIGHER GUSTS. WINDS AND SEAS WILL DECREASE THIS AFTERNOON AS HIGH PRESSURE BUILDS EASTWARD ACROSS THE AREA. GMZ630-650-655-670-675-171800- /O.NEW.KMOB.SC.Y.0045.091117T0843Z-091117T1800Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 243 AM CST TUE NOV 17 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. STRONG NORTHWEST WILL FOLLOW IN THE WAKE OF A COLD FRONT THIS MORNING. NORTHWEST WINDS AROUND 20 KNOTS AND GUSTY CAN BE EXPECTED THROUGH LATE MORNING. SEAS WILL BUILD TO 2 TO 3 FEET OUT TO 20 NM AND 3 TO 5 FEET OUT TO 60 NM. WINDS AND SEAS WILL GRADUALLY DECREASE THIS AFTERNOON AS HIGH PRESSURE BUILDS EASTWARD ACROSS THE NORTH CENTRAL GULF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
263 WHUS74 KMOB 171533 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 933 AM CST TUE NOV 17 2009 ...SMALL CRAFT ADVISORY IS CANCELED... .GUSTY NORTHERLY WINDS AT 15 TO 20 KNOTS WILL GRADUALLY DIMINISH THIS AFTERNOON THEN REBUILD SLIGHTLY OVERNIGHT DUE TO COLD AIR DRAINING SOUTHWARD TOWARDS THE COAST. GMZ630-650-655-670-675-171645- /O.CAN.KMOB.SC.Y.0045.000000T0000Z-091117T1800Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 933 AM CST TUE NOV 17 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. GUSTY NORTHERLY WINDS AT 15 TO 20 KNOTS WILL GRADUALLY DIMINISH THIS AFTERNOON THEN REBUILD SLIGHTLY OVERNIGHT DUE TO COLD AIR DRAINING SOUTHWARD TOWARDS THE COAST. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 16, 11:30 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Nov 16, 11:30 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION... NATIONAL WEATHER SERVICE MOBILE AL 1130 PM CST MON NOV 16 2009 .AVIATION UPDATE FOR 17/06 UTC...A WIDE BAND OF SHOWERS DRAPED SOUTHWESTWARD ACROSS SOUTHERN ALABAMA WILL SLOWLY PUSH EASTWARD ACROSS THE WESTERN FLORIDA PANHANDLE DURING THE EARLY MORNING HOURS. THE FRONT LAGGING A COUPLE OF HOURS BEHIND THE SHOWERS WILL TURN WINDS NORTHWESTERLY AT 10 TO 20 KNOTS WITH AN EXTENSIVE AREA OF MVFR AND PATCHY IFR CLOUD CONDITIONS BEHIND IT. CONDITIONS ARE EXPECTED TO IMPROVE INTO THE VFR CATEGORY OVER SOUTHEAST MISSISSIPPI NEAR SUNRISE AND ACROSS SOUTHWESTERN ALABAMA BY MID MORNING AND OVER THE WESTERN FLORIDA PANHANDLE BY LATE MORNING. /08 JVW ***********************PREVIOUS DISCUSSION************************* .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...LARGE UPPER LOW CLEARLY VISIBLE ON WATER VAPOR IMAGERY MOVING INTO MS/AR LATE THIS AFTERNOON IS PROGGED TO DRIFT EWD TOWARD THE MID MS VALLEY THROUGH TUESDAY AFTERNOON THEN LIFT SLOWLY NWD TOWARD THE UPPER MS VALLEY BY THE END OF THE FCST PERIOD. THIS WILL ALLOW A SFC COLD FRONT THAT IS MOVING ACROSS WESTERN MS THIS AFTERNOON TO MOVE ON EAST ACROSS OUR FCST AREA TONIGHT. THIS FRONT SHOULD BE ENTERING OUR SOUTHEAST MS COUNTIES BY AROUND 00Z THIS EVENING...AND IS EXPECTED TO BE JUST EAST OF OUR AREA BY AROUND 12Z TUESDAY MORNING. DO EXPECT A CHANCE OF SHOWERS IN ADVANCE AND ALONG THE FRONT...ESPECIALLY TONIGHT...BUT PCPN WILL BE ENDING OVER THE WESTERN ZONES BY LATE TONIGHT AND OVER THE EAST DURING THE EARLY MORNING HOURS TUESDAY. RAINFREE CONDITIONS ARE THEN EXPECTED TO CONTINUE FOR THE REMAINDER OF THE SHORT TERM FCST PERIOD. COOLER AND DRIER AIR WILL BE REINFORCED OVER THE REGION IN THE WAKE OF THE FRONT...WITH DAYTIME HIGH TEMPS EXPECTED TO BE IN THE UPPER 50S AND LOWER 60S ON TUESDAY AND THE LOW/MID 60S WEDNESDAY. OVERNIGHT LOWS TONIGHT WILL BE IN THE UPPER 40S AND LOWER 50S... COOLING INTO THE MID 30S OVER THE INTERIOR AND LOWER 40S ALONG THE COAST TUESDAY AND WEDNESDAY NIGHTS. 12/DS && .LONG TERM (THURSDAY THROUGH MONDAY)...MADE A FEW ADJUSTMENTS TO THE LONG TERM FCST TODAY FOR THE FRIDAY THROUGH SATURDAY TIME PERIOD BASED ON THE 12Z GFS...WHICH IS NOW TRENDING TOWARD THE LAST TWO RUNS OF THE ECWMF. MODELS ARE NOW IN MUCH BETTER AGREEMENT IN SHOWING A DEEP UPPER TROF DROPPING SOUTH AND EAST INTO THE SOUTHERN STATES FRIDAY AND SATURDAY...WITH DEVELOPING LOW PRESSURE OVER THE NORTH CENTRAL GULF OF MEXICO DURING THE DAY ON FRIDAY. APPEARS THAT THE LOW WILL THEN LIKELY MOVE EAST-NORTHEAST TOWARD THE NWRN GULF COAST REGION OF ALABAMA AND THE FLORIDA PANHANDLE FRIDAY NIGHT AND EARLY SATURDAY. THIS RESULTS IN HIGHER THAN PREVIOUSLY ADVERTISED POPS FOR FRIDAY THROUGH SATURDAY. WITH CLOUD COVER AND PCPN NOW LOOKING TO BE MORE PREVAILING DURING THIS TIME...TEMPS WERE ALSO ADJUSTED. WINDS WERE ALSO ADJUSTED DURING THE PERIOD...AND MAY HAVE TO BE FURTHER CHANGED BASED ON EVENTUAL TRACK AND INTENSITY OF THE GULF LOW. MADE NO CHANGES FROM PREVIOUS FCST TO THE END OF THE LONG TERM PERIOD. 12/DS && .MARINE...HIGH PRESSURE OVER THE SOUTHEAST STATES AND EASTERN GULF WILL SHIFT EAST IN RESPONSE TO A MODERATE TO STRONG COLD FRONT APPROACHING FROM THE WEST. AHEAD AND ALONG THE FRONT SCATTERED SHOWERS CAN BE EXPECTED DEVELOPING LATE TONIGHT THEN ENDING FROM WEST TO EAST EARLY TUESDAY. IN THE WAKE OF THE FRONT A MODERATE TO STRONG OFFSHORE FLOW CAN BE EXPECTED DEVELOPING EARLY TUESDAY MORNING THEN GRADUALLY DECREASING LATE TUESDAY AFTERNOON. AS A RESULT SMALL CRAFT SHOULD EXERCISE CAUTION LATE TONIGHT AND TUESDAY MORNING. THE OFFSHORE FLOW WILL REBUILD OVERNIGHT TUESDAY NIGHT AND EARLY WEDNESDAY AS COLDER AIR OVER LAND DRAINS SOUTH TOWARDS THE COAST. A LIGHT TO MODERATE OFFSHORE FLOW WILL CONTINUE THROUGH MUCH OF THE WEEK THEN BECOME NORTHEAST TO EAST AND BUILD FRIDAY THROUGH SATURDAY AS AN AREA OF LOW PRESSURE OVER THE WESTERN GULF MOVES EASTWARD OVER THE NORTH CENTRAL GULF. 32/EE && .FIRE WEATHER...A COLD FRONT WILL BE APPROACHING THE REGION FROM THE WEST EARLY THIS EVENING...AND WILL MOVE EAST ACROSS THE AREA OVERNIGHT. BY SUNRISE TUESDAY MORNING...THE FRONT SHOULD BE MOVING ON OFF TO THE EAST OF THE REGION. THERE IS A LOW END CHANCE FOR SHOWERS IN ASSOCIATION WITH THE FRONTAL PASSAGE...BUT OVERALL RAIN CHANCES WILL REMAIN RATHER LOW WITH THIS SYSTEM. COOLER AND DRIER AIR WILL FILTER INTO THE AREA BEHIND THE FRONT...BUT AFTERNOON RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL LEVELS. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 49 63 39 61 / 30 05 10 10 PENSACOLA 51 65 44 63 / 30 10 10 10 DESTIN 55 66 49 63 / 30 20 10 10 EVERGREEN 45 62 38 64 / 40 10 10 10 WAYNESBORO 45 58 36 61 / 50 05 10 10 CAMDEN 46 61 40 64 / 40 05 10 10 CRESTVIEW 46 67 39 65 / 30 20 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Nov 16, 7:55 AM CST, 18 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 755 AM CST MON NOV 16 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-171300- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 755 AM CST MON NOV 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A STRONG OFFSHORE FLOW WILL DEVELOP OVER THE MARINE WATERS LATE TONIGHT IN THE WAKE OF A COLD FRONT MOVING THROUGH THE REGION. SMALL CRAFT SHOULD EXERCISE CAUTION AS WINDS INCREASE TO 15 TO 20 KNOTS AND SEAS BUILD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG OFFSHORE FLOW WILL PERSIST THROUGH TUESDAY MORNING OVER THE MARINE WATERS WITH WINDS BEGINNING TO DIMINISH BY TUESDAY AFTERNOON. SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH MIDDAY TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS WILL NOT BE REQUIRED.
Nearby
Small Craft Advisories in Alabama, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.